Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 1, 2013, 3:42 AM CST for 16 counties in Florida. It took effect at Feb 1, 2013, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 1, 2013, 11:00 AM CST
- Expired
- Feb 1, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS82 KTAE 010942 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EST FRI FEB 1 2013 ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF NORTH FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR BAY...WASHINGTON...WAKULLA...AND LEON COUNTIES IN NORTH FLORIDA... FLZ010-012-017-027-112-127-020000- /O.UPG.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ /O.NEW.KTAE.FW.W.0005.130201T1700Z-130202T0000Z/ /O.NEW.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ WASHINGTON-INLAND BAY-LEON-INLAND WAKULLA-COASTAL BAY- COASTAL WAKULLA- 442 AM EST FRI FEB 1 2013 /342 AM CST FRI FEB 1 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR BAY...WASHINGTON...WAKULLA... AND LEON COUNTIES IN NORTH FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WASHINGTON...BAY...WAKULLA...AND LEON COUNTIES IN NORTH FLORIDA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND: NORTHWEST AROUND 10 MPH TODAY...NORTH AROUND 5 MPH SATURDAY. * HUMIDITY: MINIMUM VALUES 20 TO 25 PERCENT TODAY...15 TO 20 PERCENT SATURDAY. * ERC VALUES: 30 TO 35. * DISPERSION: 75 TO 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>009-011-013>016-018-019-026-028-029-034-108-114-115-118- 128-134-020000- /O.UPG.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ /O.NEW.KTAE.FW.W.0005.130201T1700Z-130202T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 442 AM EST FRI FEB 1 2013 /342 AM CST FRI FEB 1 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF NORTH FLORIDA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. * WIND: NORTHWEST AROUND 10 MPH. * HUMIDITY: MINIMUM VALUES 20 TO 25 PERCENT. * ERC VALUES: 20 TO 25. * DISPERSION: BETWEEN 75 AND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ GODSEY
1 follow-up statement
376 WWUS82 KTAE 020010 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EST FRI FEB 1 2013 ... A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST TO 7 PM EST SATURDAY FOR LEON AND WAKULLA COUNTIES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH EVENING FOR BAY AND WASHINGTON COUNTIES... FLZ017-027-127-020930- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ /O.UPG.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ /O.NEW.KTAE.FW.W.0006.130202T1600Z-130203T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 710 PM EST FRI FEB 1 2013 ...RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: NORTH AROUND 5 MPH. * HUMIDITY: MINIMUM VALUES 15 TO 20 PERCENT. * ERC VALUES: 30 TO 35. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ010-012-112-020930- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ /O.CON.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ WASHINGTON-INLAND BAY-COASTAL BAY- 610 PM CST FRI FEB 1 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND: NORTH AROUND 5 MPH. * HUMIDITY: MINIMUM VALUES 23 TO 27 PERCENT. * ERC VALUES: 30 TO 34. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>009-011-013>016-018-019-026-028-029-034-108-114-115-118- 128-134-020115- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 710 PM EST FRI FEB 1 2013 /610 PM CST FRI FEB 1 2013/ ...RED FLAG WARNING HAS EXPIRED FOR ALL OF NORTH FLORIDA... $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 1, 2:32 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 1, 2:32 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EST Fri Feb 1 2013
.NEAR TERM [Through Today]...
Surface data from early this morning show high pressure in place
across the southern portion of the region. A reinforcing cold front
is not far away, moving across the Mid South. At 2 am ET, this cold
front was just entering North Central Alabama and Eastern
Mississippi. This boundary will move through the region today
resulting in a brief increase in northwesterly winds. This will be a
dry cold front with no rain in the forecast today. Temperatures will
still warm into the upper 50s to lower 60s across the region, which
is only a few degrees below normal.
&&
.SHORT TERM [Tonight Through Sunday]...
Little change from the previous fcst, as the SE U.S. will be
dominated by the Mean Upper Level Trough which will begin to flatten
out a bit by the end of the period. At the Sfc, High Pressure will
be the rule with another weak Cold Frontal passage on Sunday. This
front is expected to be dry for the Tri-State region as well, with
any isolated showers to our north expected to dissipate ahead of
the front. As for temperatures, tonight will be the greatest
concern, as the Ridge building into the region today will settle
in just to our NE tonight, with a piece of it building in right
overhead on Saturday. That said, still expect very light to near
calm NE winds overnight which should allow for good radiational
cooling. Lows should range from the mid to upper 20s over much of
the interior (tweaked TLH down to 26 degrees, with lows around 30
expected in downtown Tallahassee), with lower to mid 30s nearing
the coast. This should result in a long duration light freeze away
from the coast, with a few of the normally colder locations
possibly nearing a short duration Hard Freeze. Will leave the
current Freeze Watch as is, but did pull patchy frost from the
grids due to expected large T-Td spreads. Lows on Sunday morning
are expected to remain above freezing, except for a few spots
along the Suwannee River Valley. High Temps will continue to
gradually moderate, with mid to upper 60s expected by Sunday
afternoon.
&&
.LONG TERM [Sunday Night through Thursday]...
Mostly zonal flow will dominate on the southern periphery of
broad eastern U.S. troughing through the period. A weak impulse
will pass overhead late on Monday, however, dry air will limit the
impacts to passing high clouds with no chance for rain. A slightly
stronger mid/upper wave will approach towards the end of the
period. At this time, little to no rain is expected with this
disturbance either. Overall, the period will be dominated by dry
conditions and near or slightly above average temperatures.
&&
.AVIATION...
[Through 06Z Saturday] VFR conditions will prevail throughout the
period. Northwest winds of 10 to 15 knots are expected this
afternoon as a dry cold front moves through the region. Near calm
winds are expected tonight with clear skies.
&&
.MARINE...
With High Pressure remaining in control, with just a couple of dry
Cold Fronts moving through the Coastal Waters through Sunday, light
to moderate winds and seas are expected through the weekend. By
early next week, winds and seas will drop to very low levels for
this time of year, as the next High Pressure Ridge builds in and
remains overhead.
&&
.FIRE WEATHER...
Dry conditions and high dispersions will support red flag conditions
in North Florida today. The required red flag criteria for Alabama
and Georgia will not be met today. Relative humidity values will be
even drier on Saturday with minimum values around 15 percent.
However, because winds will be lighter, red flag conditions are only
anticipated in a few counties in North Florida. A moistening trend
begins on Sunday when red flag potential comes to an end.
&&
.HYDROLOGY...
Although there were a few minor rises on some area rivers from
Wednesday's rainfall (mainly across northern and western portions of
the region), no significant rises in river levels are expected over
the next several days with a dry forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 26 64 35 68 / 0 0 0 0 10
Panama City 63 35 61 46 66 / 0 0 0 10 10
Dothan 56 26 62 40 64 / 0 0 0 10 10
Albany 56 25 61 37 64 / 0 0 0 10 10
Valdosta 62 26 63 35 67 / 0 0 0 0 10
Cross City 67 29 65 33 69 / 0 0 0 0 10
Apalachicola 64 35 59 43 65 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING from Noon EST /11 AM CST/ today to 7 PM EST
/6 PM CST/ this evening for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland
Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-Inland
Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
FREEZE WARNING until 8 AM EST this morning for Coastal Dixie-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Jefferson-Inland Taylor-Inland Wakulla-
Lafayette-Leon-Madison.
FREEZE WATCH from late tonight through Saturday morning for
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
Leon-Liberty-Madison-Washington.
FIRE WEATHER WATCH from Saturday morning through Saturday
evening for Coastal Bay-Coastal Wakulla-Inland Bay-Inland
Wakulla-Leon-Washington.
GA...FREEZE WARNING until 8 AM EST this morning for Berrien-Brooks-
Cook-Lanier-Lowndes.
FREEZE WATCH from late tonight through Saturday morning for
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...FREEZE WATCH from late tonight through Saturday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Godsey
SHORT TERM...Gould
LONG TERM...Harrigan
AVIATION...Godsey
MARINE...Gould
FIRE WEATHER...Godsey
HYDROLOGY...GouldHazardous weather outlook, Jan 31, 6:10 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EST THU JAN 31 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 710 PM EST THU JAN 31 2013 /610 PM CST THU JAN 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...A FREEZE WATCH IS NOW IN EFFECT FOR LATE TONIGHT INTO FRIDAY MORNING FOR ALL AREAS EXCEPT THE IMMEDIATE COAST OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND... ...THERE IS A MODERATE RISK OF RIP CURRENTS UNTIL AROUND MIDNIGHT ALONG THE BEACHES OF BAY AND GULF COUNTIES... .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO RAIN IS FORECAST THROUGH AT LEAST MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:42 AM CST | Fire Weather Watch | TAE | Bay, Leon, Wakulla, Washington | 22 hr |
| Feb 1, 12:29 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.